Anti-Depressant Medications and Weight Gain: What You Should Know

The big four: Paxil,Prozac,Wellbutrin and Zoloft. These are some of the most widely prescribed drugs in America. As both people’s personal and economic status change, so does the need for prescription medication. High anxiety, obsessive compulsive disorder, and depression. More and more people are suffereing from various mentil illnesses. Drug companies race to find the newest anti-depressant, something sheik, something to outlast the patent expiration. From the newly approved anti-depressant patch to weight loss drugs, Americans are search for answers and they find them in pills.
When you’ve talked to your doctor about having feelings of depression or anxiety, most likely you have walked out with a prescription. If you look closely, it most likely has one of the aforementioned “big four” in hard to ready handwriting. When filling these prescriptions you should be aware of the common side-effects. One of the most disturbing to women is weight gain. WIthout getting into the scientific jargon, ant-depressants are nortious for both decreasing libido while increasing your weight. It’s not you, most likely, and the medicine has not made you crazier. Look back at when you first really started to gain weight. Usually within the first two weeks you will find a noticeable weight gain. While most of the other side effects such as nausea subside, the weight gain will stay with you throughout the course of your treatment.

WHAT SHOULD I DO?

Of course you want to watch your diet and exercise, but sometimes that just isn’t enough. Here are some suggestions to combat the weight gain induced by anti-depressants.

1) Think about taking chromium picolinate. Weight gurus have praised this natural supplent for years as a natural way to boost metabolism. It also works well to stabilize your blood sugar. This can cause you to have less cravings between meals. A Duke study also found chromium to be a natural anti-depressant. They shows that 800 mcg can be very beneficial to people.

2) Ask your doctor about Nizantidine. More commonly known as “Axid” this is used to treat ulcers. According to the PDR it is a histamine blocker, which in some cases results in weight loss. Pazil and other anti-depressants work on “H1 receptors”, and by Axid blocking these, it could reduce weight gain.

3) Get your blood sugar level checked! Some anti-depressants and anti-psychotic mediciane can alter your blood sugar levels. In rare cases and studies, these drugs have induced diabetes.

Do not get discouraged! If you begin to gain weight, first start with a healthy diet and exercise. A positive lifestyle will always help. DO NOT just stop taking the medication. Once stopped and restarted the medication could lose its effectiveness within you. Stick with it-and always remember that your physical body will come along with your emotional health. Stay positive.

Leave a Reply

Your email address will not be published. Required fields are marked *


7 + = sixteen